Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 29, NWS Jacksonville, FL

June 1, 2004Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 2004, 1:05 PM EDT for Duval County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 1:05 PM EDT (17:05 UTC)
Expired
Jun 1, 2004, 1:30 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Duval County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WUUS52 KJAX 011705
SVRJAX
FLC031-011730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
105 PM EDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 130 PM EDT

* AT 105 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES WEST
  OF FORT CAROLINE...OR ABOUT 4 MILES NORTHEAST OF ARLINGTON...MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 130 PM EDT...
  FORT CAROLINE...
  SAN PABLO...
  MAYPORT AND NEPTUNE BEACH...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3047 8160 3029 8160 3027 8119 3049 8118
$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:54 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 1, 9:54 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 AM EDT TUE JUN 1 2004

.UPDATE...CURRENT FORECASTS ON TRACK WITH NO UPDATES PLANNED.
12Z JAX SOUNDING INDICATING ATMOSPHERE A LITTLE MORE MOIST AND
UNSTABLE THAN YESTERDAY AND WILL SEE A BETTER CHANCE OF AFTERNOON
THUNDERSTORMS. THE BEST CHANCE...HOWEVER...APPEARS FROM NEAR THE
STATE BORDER NORTH TO ACROSS SE GA WHERE MOISTURE THERE IS DEEPEST
AND UPPER DISTURBANCES WILL BE RIDING ALONG A STALLED OUT FRONTAL
BOUNDARY. MAX TEMPS A LITTLE COOLER THAN YESTERDAY DUE TO THE
INCREASED CLOUD COVER/MOISTURE.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PP
Hazardous weather outlook, Jun 1, 12:05 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT TUE JUN 1 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012200-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1205 PM EDT TUE JUN 1 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. THE GREATEST COVERAGE OF STORMS WILL BE NORTH
OF INTERSTATE 10. GUSTY WINDS UP TO 40 MPH AND CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/MKT

In the hours before

Special weather statement, Jun 1, 12:47 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1247 PM EDT TUE JUN 1 2004

FLZ025-011730-
DUVAL FL-
1247 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EDT...

AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF TALLYRAND...OR
ABOUT 3 MILES NORTH OF DOWNTOWN JACKSONVILLE...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALLYRAND...
SAN MARCO...RIVERSIDE...OCEANWAY...DOWNTOWN JACKSONVILLE...
ARLINGTON...FORT CAROLINE AND SAN PABLO THROUGH 130 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS POSSIBLY OF 45 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:51 PM EDTSpecial Marine WarningJAX54 min
Jun 1, 3:05 PM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee40 min
Jun 1, 4:26 PM EDTSpecial Marine WarningJAX94 min
Jun 1, 4:49 PM EDTSevere Thunderstorm WarningJAXNassau41 min
Jun 1, 5:09 PM EDTSevere Thunderstorm WarningJAXDuval36 min
Jun 1, 5:26 PM EDTSpecial Marine WarningJAX94 min
Jun 1, 5:26 PM EDTSpecial Marine WarningJAX94 min
Jun 1, 5:33 PM EDTSpecial Marine WarningJAX87 min
Jun 1, 5:52 PM EDTSevere Thunderstorm WarningJAXDuval38 min
Jun 1, 6:24 PM EDTSevere Thunderstorm WarningJAXSaint Johns51 min
Jun 1, 7:00 PM EDTSpecial Marine WarningJAX75 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.